MAUDE Adverse Event Report: TORNIER INC AFFINITI PEGGED GLENOID SZ 52; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AFFINITI PEGGED GLENOID SZ 52; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 0020063
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Osseointegration Problem (3003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Subluxation (4525)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported by the doctor that the patient had a failed posterior cuff in the years following the initial surgery causing posterior humeral subluxation.This caused the glenoid component to loosen over time and eventually dislodge from the glenoid.
 
Additional Manufacturer Narrative
Correction to d4(lot # and gtin), g1(reporting contact), and h6(method code).The reported event could not be confirmed since the device was not returned for evaluation and very limited information about the case was provided.An evaluation of the provided x-rays and medical expert opinion concluded the following: the x-rays confirm the rotator cuff insufficiency and the subluxation of the humerus in relation to the glenoid.The metal marker of the polyethylene glenoid component looks to be in a good position, however, since no comparison to early postoperative image is possible, a definitive assessment on glenoid migration cannot be made.The humeral component is still well fixated to the humeral bone.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AFFINITI PEGGED GLENOID SZ 52
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21242135
Report Number0001649390-2025-00044
Device Sequence Number3688516
Product Code KWS
UDI-Device Identifier00846832002153
UDI-Public(01)00846832002153(10)CZ0214010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/28/2021
Device Catalogue Number0020063
Device Lot NumberCZ0214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale